MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 14 GA X 6IN (16 CM); CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 14 GA X 6IN (16 CM); CATHETER PERCUTANEOUS
Catalog Number ES-04706
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "on (b)(6) 2024, before insertion, the doctor found the swg unraveled prior to the patient.They changed a new one.No harm for the patient.".
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.The photo revealed unraveling and separation of the coil wire at the distal end.The customer also returned multiple components of a cvc kit, including one guide wire assembly, for analysis.Definite signs of use were observed on the guide wire in the form of biological material.Visual inspection of the guide wire coil wire revealed it was unraveled and separated in the middle of the body and kinked in multiple locations.The distal j-bend appeared intact.The distal portion of the coil wire was separated and not returned for analysis.Microscopic examination confirmed the guide wire core wire separated directly adjacent to the distal weld.The proximal weld was still present on the coil wire and appeared full and spherical.The damage was reported to have occurred prior to use; however , it cannot be determined when the guide wire unraveled and separated as it would have been protected by the advancer assembly during transit and storage.No evident damage was observed to the guide wire assembly or product packaging.The biological material and condition of the returned sample additionally suggests customer handling of the sample.The kinks measured 520, 561, and 580mm from the proximal tip.The broken core wire length measured 598mm, which is not within the specifications of 450mm - 458mm per guide wire product drawing.The guide wire outer diameter measured 0.80mm , which is within the specifications of 0.788mm-0.826mm per guide wire product drawing.The dimensional discrepancy indicates that the customer either reported the incorrect material or returned the incorrect guide wire for analysis.Functional inspection of the guide wire could not be performed due to the damage.A manual tug test confirmed the proximal weld was fully secure and intact.A device history record review was not required as part of this complaint investigation.The instructions for use (ifu) provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution that withdrawing the guide wire against the needle bevel or use of excessive force during removal could damage or break the wire.The report that the spring wire guide was unraveled and separated was confirmed through visual examination of the returned sample.Definite evidence of use was observed on the guide wire.The guide wire core wire separated directly adjacent to the distal weld.The coil wire was additionally separated in the middle of the body and not returned.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.The guide wire would have been protected within its protective tubing and packaging during storage and shipping, so it cannot be confirmed when the guide wire was damaged.Dimensional analysis of the guide wire additionally revealed a discrepancy between the returned guide wire length and reported finished good.Therefore, based on these circumstances, the root cause of this investigation is undetermined.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 14 GA X 6IN (16 CM)
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20772291
Report Number3006425876-2024-01180
Device Sequence Number8005006
Product Code DQY
UDI-Device Identifier00801902108418
UDI-Public(01)00801902108418(11)230331(17)280229(10)71F23C1907(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberES-04706
Device Lot Number71F23C1907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer11/26/2024
Initial Report FDA Received Date11/25/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown